Results 1 to 3 of 3
Opana er nausea, sweating
  1. #1
    Icannot is offline New Member
    Join Date
    Jan 2013
    Posts
    14

    Question Opana er nausea, sweating

    Hi
    This is my first post ..
    I have been on opana er for 2 months and just got my 3rd month refill...
    I get terrible sweating and nausea 2 hours or so before my 12 hour dose..
    My doctor told me to use 30mg dextromethorphan 3 times a day as the med might be releasing incorrectly in my system. I have hydromorphone to take if I need it for breakthru pain and of course it would help for the withdrawal symptoms from irregular release of opana but that is NOT what I want to do as I do not want to take any more opiates!
    This is my5th day of taking dextromethorphan and I cannot find a pharmacy that compounds it so I am trying the delsym during day..am and mid-day then I take acetaminophen and sleep med combination tablet that has dextromethorphan for night.
    Anybody else having this problem?
    The doctor's suggestion helps some but in morning I still wake up drenched in sweat..

  2. #2
    maxlet is offline New Member
    Join Date
    Dec 2012
    Posts
    1

    Default opana

    Hi, sorry to hear about your troubles. I had similar troubles with OpanaER my first 5-6 weeks, tho the sweats etc weren't quite so regular. After talking with an Endo pharmacist, I tried 2 things:
    1) never, ever have food near time of taking OpanaER --either wait 1 hour after taking the med b4 eating, or AT LEAST 4 hours after eating to take it.
    2) my doc had me on 2 x 20 mg at a time. The Endo person said the special tamper-proof coating could do weird things if taken more than 1 pill at a time. She said to take 1, drink several swallows of water, then the 2nd.

    After I began following these 2 rather strange-sounding rules, no more sweating/other withdrawal symptoms. I do occasionally take dextromethorphan, haven't noticed any problem. Other than the fact that eating can be a pain in the neck if something throws off my schedule; having to wait 4+ hours after eating can be extremely annoying.

    Hope this (or something!) helps!
    btw, I have oxycodone for bt pain, but strangely enough it doesn't help with the OpanaER withdrawal symptoms at all.

  3. #3
    Icannot is offline New Member
    Join Date
    Jan 2013
    Posts
    14

    Default

    I had same symptoms and same breakthru med! was told to take delsym...after 2 months I begged my pain dr to put me on immediate release meds,
    I had kept a very regular pain diary which started when my pain started escalating...about 4 months before opana er started...I had been in so much pain I had to use breakthru meds regularly..
    Sooo I was put on time release opana...at a dose about equal to an increase in opiates I had been on for only 4 weeks....at first I thought it was because in 3 months my pain and pain meds had doubled and I just had to adjust to higher opiate dose..
    After 2 months on opana er 20, I had actually worse neuropathy pain...possibly opiate induced hyperalgesia..
    So with my diary of daily horrors, I handed to my doctor, he put me back on immediate release hydromorphone...I just cannot tolerate time release anything...
    I too had terrible sweats and stomach issues, no appetite, nausea so bad I had to take
    Zofran....
    I feel bad that you are going thru the hell of pain plus the side effects of a medication...
    for me, opana er having to be taken so strictly on an empty stomach and my not getting relief for at least 7 hrs, needing breakthru, delsym...
    I know that my chronic pain dictates a time release med...less abuse, etc..thank goodness I copied my med horrors diary and handed it to my pain dr to show my side effects and attempts, ie delsym to get better results..
    I nevertheless am back on hydromorphone immediate release....and have reduced my dose ..
    By an opiate calculator(always use same one) opana er 20 twice a day is equal about equal to morphine 120mg/24 hours and I am now ( since tapering off opana er)....maintaining same pain with morphine 60mg/24hr..., I take hydromorphone 4 mg every 6 to 8 hours..has taken me 4 months to taper though..and i do use it for breakthru if needed....
    I still get sweats oh so bad i never had before having to increase the opiates then decrease .so that is just me i guess..and my pain specialist has been seeing me every 2.weeks instead of every month.
    because I have had bad pain episodes ..stomach issues are not better ..but now I know what I get every 4-6 hours....
    Blessings

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22